health treatments


Question by  rmahoney1097 (98)

Which medications turn your stool green?

I am on a lot of medications and need to know what is causing the green color.


Answer by  Latte (16)

The most common types of medications that turn stool green contain high levels of iron or bismuth. Pepto-Bismol is a common medication containing Bismuth.


Answer by  Jon47 (20)

Vitamin C has been known to cause green stool. Some people take it when they are not feeling well. This may be the reason your stool is green.


Answer by  dolphinprincess (68)

Pepto-Bismol which contains Bismuth and is one of the most common medications that can cause your stool to be green when taken in large doses. Additionally, medications that contain high levels of iron can also cause green stool.


Answer by  sue123 (375)

The answer to your question is Ferrous Sulfate. This is a medication prescribed for Anemia which is commonly called low iron. Ferrous Sulfate tablets are very dark green in color and have that same color effect on your stools.


Answer by  catman529 (809)

Blue food coloring can also cause green stool... are you eating a lot of artificial blue-containing food as well as your medications?

posted by Anonymous
I have been eating banana nut muffin about every day, but the inside looks purple, also eat fruit yogurt everyday, would that be a cause? thanks  add a comment

Answer by  lynn (821)

i know that sometimes this can be caused by iron supplements of course iron can also cause constipation. i dont know of other meds that can do this. this may also be caused by something in your diet as well such as eating a lot of spinach or green veggies.

You have 50 words left!